MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)

LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Model Number LUMENIS PULSE 30H
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 14-nov-2018, and installed at the customers site on (b)(6) 2019.A lumenis service engineer visited the site seven days (7) after the reported event and examined the device.The engineer found, after a few pulses, calibration error 49.Performed laser calibration and system tests including a pm.After reconfirming its operation, the engineer returned the system to the facility in working order.A review of system risk files (1003215 rev h) revealed risk #2.1.2 "laser output measurement failure (e.G.Pyro detectors failure)" which have the potential to lead to ineffective treatment, which may require re-operation -or- prolonged procedure.The risk likelihood has been quantified, and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.The laser was transported to the facility for rental.According to the gso expert, the pyro sensors are sensitive to movement and a calibration error is likely to happen in systems that are often transported between sites.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)), and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a ureteroscopy procedure in which a lumenis pulse 30h was being utilized, the system stopped and displayed error 49, "pyro main does not equal pyro safe." unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused, or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 30H
Common Device Name
HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key10827330
Report Number3004135191-2020-00080
Device Sequence Number3024915
Product Code GEX
UDI-Device Identifier07290109140698
UDI-Public07290109140698
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 30H
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1